Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 78, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 27, 2016, 3:50 AM EST. It took effect at Dec 27, 2016, 4:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2016, 3:50 AM EST (08:50 UTC)
- In effect from
- Dec 27, 2016, 4:00 AM EST
- Expired
- Dec 27, 2016, 10:45 PM EST
- In force
- 19 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
899 WHUS73 KIWX 270850 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 AM EST TUE DEC 27 2016 LMZ043-046-271700- /O.EXP.KIWX.GL.W.0018.000000T0000Z-161227T0900Z/ /O.NEW.KIWX.SC.Y.0078.161227T0900Z-161228T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 350 AM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE GALE WARNING WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. * WINDS: WEST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
636 WHUS73 KIWX 271603 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1103 AM EST TUE DEC 27 2016 LMZ043-046-280015- /O.CON.KIWX.SC.Y.0078.000000T0000Z-161228T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1103 AM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
192 WHUS73 KIWX 272136 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 436 PM EST TUE DEC 27 2016 LMZ043-046-280400- /O.CON.KIWX.SC.Y.0078.000000T0000Z-161228T0400Z/ /O.NEW.KIWX.SC.Y.0079.161228T1700Z-161230T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 436 PM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 11 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO 11 AM EST FRIDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
697 WHUS73 KIWX 280345 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EST TUE DEC 27 2016 LMZ043-046-281000- /O.CAN.KIWX.SC.Y.0078.000000T0000Z-161228T0400Z/ /O.CON.KIWX.SC.Y.0079.161228T1700Z-161230T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EST TUE DEC 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 11 AM EST FRIDAY... ...SMALL CRAFT ADVISORY FOR THIS EVENING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 11 AM EST FRIDAY. * WINDS: SOUTHEAST 15 TO 20 KNOTS WEDNESDAY VEERING SOUTHWEST AND INCREASING TO 20 TO 25 WITH GUSTS 30 KNOTS WEDNESDAY NIGHT AND VEERING WEST THURSDAY AFTERNOON. * WAVES: 3 TO 5 FEET WEDNESDAY AFTERNOON BUILDING TO 6 TO 10 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 12:58 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 27, 12:58 AM EST, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1258 AM EST Tue Dec 27 2016 .SYNOPSIS... Issued at 605 PM EST Mon Dec 26 2016 Temperatures will drop back into the upper 20s to lower 30s by daybreak Tuesday. Dry weather with seasonable temperatures is then expected through Wednesday. Lake effect snow showers are possible Thursday and Friday behind another cold front but temperatures will remain near normal for late December. && .SHORT TERM...(This Evening through Tuesday) Issued at 140 PM EST Mon Dec 26 2016 KIWX radar showing area of showers streaming SW-NE ahead of approaching cold front as it works slowly eastward thru the CWA this afternoon. Small clusters of heavier downpours embedded within otherwise light to moderate showers has produced rainfall rates up toward an inch per hour at times...although rainfall totals are generally less than a half inch. Additional redevelopment of light showers in NW CWA resulting in a slightly slower trend for precip to exit the area this evening. HIRES guidance has good handle on this and has precip moving out of far SE CWA a couple hours later than previous forecast. Deep surface low over northern MN will continue to lift northeast into southern Canada tonight and reach central Quebec by 12Z Tue. Latest water vapor imagery depicting potent dry slot moving up behind cold front and now extends up through northeast IL/southeast WI...this will work its way eastward and will result in clearing skies in NW CWA by late this afternoon. Skies will clear west to east across the rest of the CWA this evening but cyclonic westerly flow will bring lake effect clouds across our Michigan counties. Minimal delta T and only 2-3Kft inversion heights should negate any LES. Lack of any significantly colder air behind this system will only have lows dropping back to 25-30F. Little change in the pattern on Tuesday with continued lake effect clouds across the northern CWA and fair weather elsewhere. After recording breaking warmth today...expect seasonable temps on Tuesday with highs in the low to mid 30s. && .LONG TERM...(Tuesday Night through Monday) Issued at 140 PM EST Mon Dec 26 2016 Rather benign weather pattern to begin the long term period. Surface high pressure will build into the TN/OH valleys while a couple of weak disturbances move across the great lakes region...but they will only bring some additional cloud cover to the northern CWA. Strong jet dynamics coming onshore in the Pacific northwest will amplify the pattern resulting in a deeper upper trof over Ontario and extending down thru the great lakes and midwest regions. Despite the stronger forcing...frontal passage Wednesday night will have sparse moisture to work with and bring only a small chance for light snow. Cyclonic NW flow behind this system will persist thru Friday morning and tap into a little colder air which should support some LES. High pressure will move into the gulf coast late Friday and will have ridge axis extending up into our area and back flow around to the SW and bring an end to LES. Models begin to diverge with synoptic pattern by weekend but generally suggesting a couple of systems toward the end of the forecast period that has blend offering low chance POPs on Saturday/Sat night and again on Monday. Expect seasonable temps through the period. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1258 AM EST Tue Dec 27 2016 Main aviation concern will be high MVFR stratocu arriving later this morning as moist CAA ramps up. Ceilings could hover just above 3 kft but bulk of latest guidance is in the 2-3 kft range for most of today. Main change to previous forecast was to slightly delay stratocu arrival based on latest upstream obs. VFR not likely to return until the very end of this TAF period. Westerly winds will gradually subside through the morning. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 4 AM EST early this morning for LMZ043-046. && SYNOPSIS...T SHORT TERM...JAL LONG TERM...JAL AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 26, 5:02 AM EST, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 502 AM EST MON DEC 26 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-271015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 502 AM EST MON DEC 26 2016 /402 AM CST MON DEC 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR LAKE EFFECT SNOW SHOWERS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-271015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 502 AM EST MON DEC 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT AND A DENSE FOG ADVISORY IS IN EFFECT THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:09 PM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 52 hr |
| Dec 26, 8:19 PM EST | River Flood Warning | IWX | Allen, DeKalb | 3 days |
| Dec 26, 9:22 PM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 58 hr |
| Dec 27, 4:36 PM EST | Small Craft Advisory | IWX | 41 hr | |
| Dec 26, 8:19 PM EST | River Flood Warning | IWX | Defiance, Fulton, Williams | 6 days |
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.